Arkansas, 2003

Hail in Arkansas, August 3, 2003

August 3, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 3, 2:37 AM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 3, 2:37 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 AM CDT SUN AUG 3 2003

FORECAST CONCERNS: TIMING AND EXTENT OF RAIN CHANCES AND EFFECTS ON
TEMPS.

RATHER BENIGN WX ACRS THE FA EARLY THIS MRNG WITH JUST SOME ISOLD
SHOWERS DVLPG ATTM. ADDITIONAL CONVECTION HAS BEEN DVLPG THE LAST
FEW HRS OVR ERN OK AND IF TRENDS CONT...SOME OF THIS ACTIVITY COULD
AFFECT MY WRN ZNS LATER THIS MRNG. CURRENTLY HAVE HIGHEST POPS TODAY
IN THE W...WITH LESSER CHCS FURTHER EWD.

MODELS RMN CONSISTENT WITH KEEPING A NWLY FLOW ALOFT ACRS THE
MID-SOUTH IN THE SHORT TERM. A SERIES OF SHRTWVS WL CONT TO DROP
SEWD ACRS THE FA RESULTING IN CONTD CHCS OF SHRA/TSRA. PLAN TO KEEP
POPS IN THE CHC CAT THRU MON OVER THE FA AS TIMING OF UPPER ENERGY
AND POP PLACEMENT ALWAYS A PROBLEM IN THIS PATTERN. TRENDED TOWARD
THE ETA SOLUTION FOR THIS FCST AS GFS APPEARS TO BE SUFFERING FROM
SOME CONVECTIVE FEEDBACK ISSUES.

IN THE EXTENDED...LATEST GFS RUN STILL INDCG A CDFNT WORKING ACRS AR
ON WED. CURRENT FCST HAS A GOOD HANDLE ON THIS. ALL THE LONGER RANGE
GUIDANCE STILL SHOWING WRN U.S. UPPER RDG BUILDING EWD LATER IN THE
WEEK. THIS WILL RESULT IN WARMER TEMPS AND LTL IF ANY RAIN CHCS. NO
SIG CHANGES MADE TO THE GRIDS.  ..44..

.LZK...NONE.
Hazardous weather outlook, Aug 3, 4:00 AM CST, 3 hours 35 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN AUG 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN AND
PORTIONS OF CENTRAL ARKANSAS LATER THIS MORNING. ALSO...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER CENTRAL AND
SOUTHERN ARKANSAS THIS AFTERNOON. SOME THUNDERSTORMS THAT DEVELOP
TODAY WILL BE CAPABLE OF REACHING SEVERE LIMITS. THE PRIMARY THREAT
WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP TODAY WILL BE LARGE HAIL
AND DAMAGING WINDS. AT THIS TIME...IT APPEARS THE TORNADO THREAT
WILL BE MINIMAL.

ATMOSPHERIC MOISTURE IS ABUNDANT THIS MORNING...AND WINDS ARE NOT
VERY STRONG. THUS...BRIEF HEAVY RAINFALL WILL ALSO BE A CONCERN WITH
ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER LEVEL IMPULSE WILL AFFECT ARKANSAS LATE MONDAY INTO
TUESDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE ALSO A POSSIBILITY ON
WEDNESDAY...AS A COLD FRONT MAKES ITS WAY ACROSS THE NATURAL STATE.
SEVERE THUNDERSTORMS DURING THESE PERIODS ARE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Newton

When
August 3, 7:35 AM CST
Where
Newton County, Wayton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.900, -93.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333264.